im not a pill addict, cocaine is my doc. but i have been on this site for a minute, so i have learned a few things. tapering is for people with super strong willpower, unless you have someone to doel out the pills to you, seems alot of folks just keep eating them instead of tapering. so if you think you have that willpower, taper daily. also, go to the health pages in the upper right of this page, and read the thomas recipe. It will give you some supplies to get to help you with the withdraws. your worst will be over in 4 to 8 days, and its is usually like a bad flu. restless legs seem worst for most, but the thomas recipe will help with that. also, have you a plan to manage your pain without narcotics? your doctor may help with that, tell him your done and want some non-narcotics meds.
sorry no one has answered sooner, sunday afternoons can be slow , more people with more experience with pills will be on later. also, go to my page by clicking my name, scroll to my friends, and send cathy a message. she is a moderator here, and has TONs of info to help you. congrads on deciding to take back control of your life!! best of luck...
Congratulations on your decision! I wasn't able to taper successfully because I didn't have anyone to distribute my pills for me. I just got worse and worse. If you have someone who can hold your pills, great. Tell them under NO circumstance are they to give you any extra pills. You will beg, threaten, cry, lie, cheat, steal.....oh trust me, you will. So they must be strong. Begin by cutting your daily dose by 1 pill every 3-4 days. If you take 5 now, take only 4. Take 4 for 3-4 days, then cut it down to 3 pills a day. Take 3/day for 3-4 days, then down to 2 pills a day. If you need to, cut the 2 pills and take a 1/2 pill four times a day. do that for 3-4 days, then decrease by either a 1/2 pill or full pill depending on how you think you are doing.
You will feel some mild discomfort and low grade withdrawl once you get down to 1/2 or 1 pill a day, but it will not nearly be as bad as if you stop CT. Having a plan for pain control in place is going to be crucial for you. When you start decreasing the amount of opiates in your system, it will seem your pain doubles. Perceived pain I like to call it. It really isn't worse, just your body craving the extra drugs. Work through this!! You don't want to backpedal. Try everything possible ..massage, accupuncture, accupressure, hot/cold, antiinflammatories......whatever just don't use more percocet or any other opiate. After about 10 days you will realize you've made the best decision and your pain will not be as bad as you once thought.
Your an angel, I will start tomorrow and do everythhing as you discribed. I tryed ct and my legs were so bad like i was having a seizure in them, and would sweat and toss all nite could not stay in one position.
Hey Noel! Congrats on the choice, if you need any help, just ask me or anyone (im sure they'd help). Today is my 9th day going cold turkey, I was on a three month binge of prescribed hydrocodone (2 months), and oxycodone (1 month), and taking in about 40-50mg per day. I was trying methadone once weekly, and some other narcos; so mine may not be as bad.
But like the two previous said; I think they gave you all you need to know. The Thomas Recipe is a big help. I strongly suggest some diphenhydramine (for sleep), many hot showers (for the hot/cold sweats, and comfort), and loperamide (for basically what it's needed for, and some mental coping). Tapering, well I wish I had that option. I went CT with very few left and didn't have that option, but it seems to be a lot better then CT.
Anyways, best of luck, and let me tell you the 9th day (today) and I don't regret it one bit!!! I have gotten a lot of help on these boards and it really helps with the coping... Day 3 was the peak of my withdrawals, and from day 4 until the present has been a logarithmic downward slope of easiness and comfort...
Vanquish those demons!
i wish i was in your position ,3-4 a day on percs.to me that initally sounds so easy .now i'm sitting here trying to figure out what to say next,and i'm glad i took this moment because i needed a reality check.apparently i temporarily had a memory lapse.i'm trying now to taper from 10-10mg's of lortab,i usually do ok until i'm down to about where your at,then it becomes real tough,at least for me.usually thats when i would relapse. you wanted some info. on tapering.remember it didn't work for me,but i was told how to do this successfully by a pretty good source .take 4 for 5 days,then take 3.5 for 5 days,then 3 for 5 days and so on.it takes about a month ,its a pretty slow taper so you shouldn't feel to uncomfe.good luck
u could CT from that dose and feell fine in a few da7ys physically...wds are not so bad for everyone..mine were like a flu and i was at twice ur doses...u could taper down 1/2 a pill at a time if u have the willpower to do so,,,there r some good articles in the health pages on tapering and on the thomas recipe..good luck